A Theory of the Dynamics of Security Returns around Market Closures

  • Author(s): STEVE L. SLEZAK
  • Published: Apr 30, 2012
  • Pages: 1163-1211
  • DOI: 10.1111/j.1540-6261.1994.tb02451.x

ABSTRACT

Numerous empirical studies document patterns in the means and variances of security returns measured over periods that are punctuated by market closures. This article develops a multiperiod model in which closures delay the resolution of uncertainty, thereby redistributing risk across time and agents. Since agents are risk averse in the model, this redistribution affects the equilibrium price, altering risk premia, liquidity costs, and the degree of informational asymmetry. As a consequence, closures alter both the means and variances of returns. The article demonstrates that closures can generate a variety of mean and variance effects, including those that mirror the empirical phenomena.

Jump to menu

Main Navigation

Search the Site / Journal

Search Keywords

Search Tips

Members' Login

Credentials

Members' Options

Site Footer

View Mobile Version